SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Soloukides A, Moutzouris DA, Kassimatis T, Metaxatos G, Hadjiconstantinou V. Ren. Fail. 2007; 29(3): 375-377.

Affiliation

Nephrology Department, Evangelismos General Hospital. Athens. Greece.

Copyright

(Copyright © 2007, Informa - Taylor and Francis Group)

DOI

10.1080/08860220601184134

PMID

17497456

Abstract

Paraquat is a pesticide widely used in agriculture. Numerous cases of paraquat intoxication have been reported either accidentally or intentionally as a suicidal attempt. The most severe cases of paraquat poisoning refer to oral ingestion. Complications include respiratory, hepatic, and renal failure, and are usually fatal. Dermal exposure is less frequent and rarely fatal. This article reports a case of an 81-year-old man with minimal skin burn after accidental paraquat exposure. The patient developed acute renal and respiratory failure and, despite aggressive treatment with hemodialysis, hemoperfusion, and mechanical ventilation, died two days later.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print